One-Dimensional Infiltration into Layered Soils

by Yu-Si Fok, (M.ASCE), Head; Basin Hydro. Section, Tech. Services Div., Texas Water Rights Commission, Austin, TX,

Serial Information: Journal of the Irrigation and Drainage Division, 1970, Vol. 96, Issue 2, Pg. 121-129

Document Type: Journal Paper


An equation in algebraic form has been developed to describe one-dimensional infiltration into layered soils. The effect of soil properties upon the infiltration process is readily observable in this equation. This equation can be reduced to an equation describing infiltration into homogeneous soil by considering the soil profile as being one layer. The validity of this developed equation has been shown by the study of two cases of two-layered soils. Good agreement between published and computed infiltration data is obtained.

Subject Headings: Layered soils | Infiltration | Soil analysis | Homogeneity | Case studies | Agreements and treaties

Services: Buy this book/Buy this article


Return to search